Alert archive / Alaska / High Wind Watches in 2009

High Wind Watch 8, NWS Anchorage, AK

October 8, 2009

NWS Anchorage, AK issued this high wind watch at Oct 8, 2009, 4:51 AM AKDT. It took effect at Oct 9, 2009, 9:00 PM AKDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 8, 2009, 4:51 AM AKDT (12:51 UTC)
In effect from
Oct 9, 2009, 9:00 PM AKDT
Expired
Oct 9, 2009, 5:13 AM AKDT
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 081251
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
451 AM AKDT THU OCT 8 2009

AKZ161-100030-
/X.NEW.PAFC.HW.A.0008.091010T0500Z-091010T1500Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
451 AM AKDT THU OCT 8 2009

...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
MORNING. 

A STRONG AREA OF LOW PRESSURE WILL APPROACH THE ALASKA PENINSULA
LATE IN THE DAY FRIDAY. THIS LOW LOOKS TO FEATURE STRONG EAST
WINDS...ESPECIALLY THROUGH THE CHANNELED TERRAIN IN BRISTOL
BAY. GUSTS OF 70 TO 80 MPH ARE POSSIBLE FRIDAY EVENING INTO
SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

&&

$$
3 follow-up statements
000 
WWAK72 PAFC 082213
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
213 PM AKDT THU OCT 8 2009

AKZ185-090300-
/X.NEW.PAFC.HW.W.0020.091008T2213Z-091009T0300Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
213 PM AKDT THU OCT 8 2009

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM AKDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM AKDT THIS EVENING. 

A STRONG LOW IN THE CENTRAL ALEUTIANS HAS BROUGHT VERY STRONG
WINDS TO THE UNALASKA AREA THIS AFTERNOON. SOUTHERLY WINDS OF 20
TO 40 MPH WITH GUSTS TO 80 MPH ARE EXPECTED TO CONTINUE THROUGH
THE EARLY EVENING. GUSTS WILL SUBSIDE TO 55 MPH IN THE LATE
EVENING AND REMAIN OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ161-091115-
/X.CON.PAFC.HW.A.0008.091010T0500Z-091010T1500Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
213 PM AKDT THU OCT 8 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING. 

A STRONG AREA OF LOW PRESSURE WILL APPROACH THE ALASKA PENINSULA
LATE IN THE DAY FRIDAY. THIS LOW LOOKS TO FEATURE STRONG EAST
WINDS...ESPECIALLY THROUGH THE CHANNELED TERRAIN IN BRISTOL BAY.
GUSTS OF 70 TO 80 MPH ARE POSSIBLE FRIDAY EVENING INTO SATURDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

&&

$$
000 
WWAK72 PAFC 090239
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
639 PM AKDT THU OCT 8 2009

AKZ185-090345-
/X.CAN.PAFC.HW.W.0020.000000T0000Z-091009T0300Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
639 PM AKDT THU OCT 8 2009

...HIGH WIND WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE HIGH
WIND WARNING.

$$

AKZ161-091400-
/X.CON.PAFC.HW.A.0008.091010T0500Z-091010T1500Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
639 PM AKDT THU OCT 8 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY MORNING. 

A STRONG AREA OF LOW PRESSURE WILL APPROACH THE ALASKA PENINSULA
LATE IN THE DAY FRIDAY. THIS LOW LOOKS TO FEATURE STRONG EAST
WINDS...ESPECIALLY THROUGH THE CHANNELED TERRAIN IN BRISTOL BAY.
GUSTS OF 70 TO 80 MPH ARE POSSIBLE FRIDAY EVENING INTO SATURDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

&&

$$
000 
WWAK72 PAFC 091313
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
513 AM AKDT FRI OCT 9 2009

AKZ161-100215-
/X.UPG.PAFC.HW.A.0008.091010T0500Z-091010T1500Z/
/X.NEW.PAFC.HW.W.0022.091010T0100Z-091010T1600Z/
BRISTOL BAY-
INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK...
PILOT POINT
513 AM AKDT FRI OCT 9 2009

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
AKDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM
AKDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG AREA OF LOW PRESSURE IS ADVANCING TOWARDS THE WESTERN
ALASKA PENINSULA TODAY. THIS LOW WILL FEATURE STRONG WINDS PARTICULARLY
THROUGH BRISTOL BAY. EAST WINDS OF 60 TO 80 MPH ARE EXPECTED THIS
AFTERNOON THROUGH SATURDAY MORNING AS THE LOW CONTINUES TO PUSH
THROUGH THE EASTERN BERING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Oct 7, 2:00 PM AKDT, 14 hours 51 minutes earlier.

Area forecast discussion, Oct 7, 2:00 PM AKDT, 14 hours 51 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
200 PM AKDT WED OCT 7 2009

.MODEL DISCUSSION...GFS/ECMWF/NAM MSLP AND MOISTURE INITIALIZATIONS
AND FORECAST TREND THROUGH FRI AFTERNOON ARE REASONABLE AND IN FAIR
AGREEMENT. THE GFS/ECMWF ARE NOW IN BETTER AGREEMENT THROUGH SAT
AFTERNOON AS THE GFS HAS SLOWED THE PROGRESSION OF DEVELOPING STORM
APPROACHING THE AK PEN FRI EVENING.

.UPPER LEVELS...
CURRENT SATELLITE IMAGERY SHOWS RIDGING OVER THE GULF OF ALASKA AND
THROUGH THE CENTRAL MAINLAND WITH A LONG WAVE TROUGH EXTENDING FROM
EASTERN RUSSIA TO OVER THE NE PACIFIC. TROUGH CONTAINS TWO MAIN
CENTERS...A WEAKENING ONE OVER THE BERING SEA AND A STRONGER CENTER
SOUTH OF THE CENTRAL ALEUTIANS. COLD ADVECTION IS EVIDENT SOUTH OF
THIS LOW WITH THE PRESENCE OF OPEN CELL CUMULUS. A STRONG WESTERLY
JET IS EVIDENT ACROSS THE NORTH PACIFIC WITH MOIST SOUTHERLY FLOW
BETWEEN 150-165W.

RIDGE OVER THE GULF AND MAINLAND SHIFTS TO BETWEEN 130-140W SAT. LOW
CENTER OVER THE BERING SEA WEAKENS AND MOVES SW AS LOW CENTER SOUTH
OF THE ALEUTIANS MOVES TO THE CENTRAL BERING SEA ON FRI AFTERNOON.
SECONDARY DEVELOPMENT OVER THE NORTH PACIFIC LIKELY AS COLD ADVECTION
DIGS OUT THE BASE. DEVELOPING CENTER MOVES JUST SOUTH OF THE AK PEN
ON FRI EVENING AND OVER WESTERN BRISTOL BAY EARLY SAT. EXPECT STRONG
SOUTHEASTERLY FLOW OVER THE GULF FRI NIGHT...SPREADING TO THE
MAINLAND SAT.

.SHORT TERM FORECAST...
.EAST...ONLY A FEW OVERALL ADJUSTMENTS WILL BE MADE TO THE SHORT TERM
FORECAST PACKAGE THIS AFTERNOON. WARM FRONTAL BOUNDARY MOVES NORTH
THRU TODAY AS SOUTHERLY FLOW INTENSIFIES IN THE MID LEVELS. OCCLUDED
FRONT APPROACHING THE AK PEN MOVES INLAND OVER WESTERN ALASKA TONIGHT
AS TRAILING COLD FRONT STALLS OVER THE WESTERN GULF TONIGHT THEN
WEAKENS AS IT TRACKS EAST THU NIGHT. FREEZING LEVELS WILL INCREASE
AND REMAIN RELATIVELY HIGH ACROSS THE GULF AND SOUTHCENTRAL OVER THE
NEXT COUPLE OF DAYS WITH GENERALLY WARM SOUTHERLY FLOW ALOFT. SO
PRECIPITATION WILL BE MAINLY RAIN...EXCEPT OCCASIONALLY MIXED AT
HIGHER ELEVATIONS. PRESSURE GRADIENTS ARE EXPECTED TO INCREASE ACROSS
SOUTHCENTRAL ALASKA THROUGH TONIGHT...SO WILL SEE INCREASING WINDS
OVER THE GULF AND STRONG GAP FLOWS ACROSS SOUTHCENTRAL. A DEVELOPING
LOW OVER THE NORTH PACIFIC MOVES TO NEAR CHIGNIK EARLY SAT AND WILL
BRING INCREASED RAINS AND WINDS ACROSS SOUTHCENTRAL AND STORMS ACROSS
THE GULF. MAY SEE WINDS APPROACHING WARNING LEVELS LATE FRI NIGHT AND
SAT IN ZONES 101/125.

.WEST...LOW OVER THE BERING SEA IS SLOWLY WEAKENING AND MOVING SW.
OCCLUDED FRONT MOVING INTO BRISTOL BAY THIS AFTERNOON IS SPREADING
RAIN AND GUSTY WINDS INTO SOUTHWEST ALASKA. OCCLUDED FRONT MOVES
THROUGH SW ALASKA TONIGHT. 970S LOW SOUTH OF THE ALEUTIANS THIS
AFTERNOON MOVES NORTH OF THE CENTRAL ALEUTIANS THU AND INTO THE
CENTRAL BERING SEA AND WEAKENS FRI EVENING. ASSOCIATED FRONT MOVES
INTO THE AK PEN AND SW ALASKA THU MORNING...THEN WEAKENS AND SHIFTS
EAST. DEVELOPING LOW OVER THE NORTH PACIFIC MOVES TO NEAR CHIGNIK
EARLY SAT AND WILL BRING INCREASED RAINS AND WINDS ACROSS SW ALASKA
LATE FRI NIGHT THROUGH SAT. MAY SEE WARNING LEVEL WIND GUSTS THROUGH
GAPS IN THE ALEUTIANS RANGE AND BRISTOL BAY.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALES 130,132,150,155,165,170,171,176,179,AND 185.
FIRE WEATHER...NONE.

RMC OCT 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 4:00 PM AKDTSmall Craft AdvisoryAFC24 hr
Oct 7, 4:00 PM AKDTSmall Craft AdvisoryAFC24 hr
Oct 7, 5:10 PM AKDTSmall Craft AdvisoryAFC11 hr
Oct 8, 4:00 AM AKDTGale WarningAFC24 hr
Oct 8, 4:00 AM AKDTGale WarningAFC12 hr
Oct 8, 4:00 AM AKDTGale WarningAFC12 hr
Oct 8, 4:00 AM AKDTGale WarningAFC60 hr
Oct 8, 4:00 AM AKDTStorm WarningAFC48 hr
Oct 8, 4:00 AM AKDTStorm WarningAFC48 hr
Oct 8, 4:00 AM AKDTStorm WarningAFC48 hr
Oct 8, 10:45 AM AKDTHigh Wind WatchAFC25 hr
Oct 8, 10:45 AM AKDTHigh Wind WatchAFC30 min
Oct 8, 10:45 AM AKDTHigh Wind WarningAFC12 hr
Oct 8, 2:13 PM AKDTHigh Wind WarningAFC4 hr

Nearby

High Wind Watches in Alaska, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.